Missouri, 2001

Hail in Missouri, February 21, 2001

February 21, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 21, 2:00 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 21, 2:00 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CST WED FEB 21 2001

MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTIVE WINTER TYPE
PRECIPITATION...SHIFTING TO TEMPS FOR THU/THU NIGHT...AND POSSIBLE
SEVERE WEATHER FOR FRIDAY INTO SATURDAY.

CURRENTLY...GOOD WARM AIR ADVECTION OCCURRING AT 850...ENOUGH
INSTABILITY TO PRODUCE CONVECTION ACROSS SW MO ATTM.  TEMPS
HOVERING AROUND THE FREEZING MARK...AND HAVE RECEIVED REPORTS OF
THUNDERSTORMS WITH SLEET...HAIL...AND FREEZING RAIN.  ISSUED WSW
EARLIER THIS MORNING AFTER SEEING RADAR TRENDS AND NEWEST MODEL
RUNS.

WARM AIR ADVECTION AT 850 SHOULD CONTINUE UNTIL AROUND MID EVENING...
WHEN 850 CDFNT PUSHES THROUGH.  5H STILL SHOWING ZONAL PATTERN WITH
SHORTWAVE PUSHING THROUGH THE AREA LATER TONIGHT.  MOISTURE SHOULD
MOVE OFF TO THE EAST AS THE TROF PUSHES THROUGH THE AREA TONIGHT.
ETA HAS HANDLED THIS SITUATION THE BEST OVER THE PAST COUPLE OF
MODEL RUNS...AND HAVE USED AS GUIDANCE.  ETA SOUNDINGS WOULD
INDICATE SLEET AND FREEZING RAIN ACROSS SOUTHERN MISSOURI THIS
EVENING...AND SLEET/LIGHT SNOW ACROSS CENTRAL MISSOURI.  WILL USE
THIS WORDING IN THE AFTERNOON PACKAGE.

CWA IN BETWEEN SYSTEM ON THURSDAY WITH COLD POCKET SHIFTING EAST
ALONG WITH THE MOISTURE.  SHOULD SEE TEMPS RISE BACK INTO THE 40S
AND LOW 50S WITH PLENTY OF SUNSHINE.  CLOUDS WILL BE ON THE INCREASE
AGAIN THURSDAY NIGHT AHEAD OF NEXT SYSTEM AS FLOW ALOFT BECOMES SW
WITH DEEPENING TROF TO THE WEST.  GOOD 850 LOW LEVEL JET SETS UP
ACROSS THE PLAINS WITH SHRA/TSRA EXPECED THERE.  THESE SHRA/TSRA
WILL LIKELY EDGE INTO THE CWA ON FRIDAY AND SPREAD OVER THE ENTIRE
CWA BY FRIDAY EVENING.  BEST CONVECTION AND CHANCE OF SEVERE
THUNDERSTORMS LOOKS TO BE AHEAD OF CDFNT AND MAIN SHORTWAVE ON
SATURDAY...WITH DRY SLOT NOSING INTO THE AREA LATE IN THE DAY.
SHOULD TURN SHARPLY COLDER AS LOW PUSHES EAST AND DRAWS DOWN MUCH
COLDER TEMPS BY SATURDAY NIGHT.  MAY BE ENOUGH WRAP AROUND MOISTURE
FOR SOME FLURRIES.

FCSTID = 5
SGF   26  48  30  57 /  70   5   5  50
JLN   28  52  33  59 /  50   0  10  50
UNO   28  48  30  55 /  80   5   5  30
VIH   22  43  27  52 /  60   5   5  40

.SGF...WINTER WEATHER ADVISORY TONIGHT ALL ZONES.

LINDENBERG

In the hours before

Special weather statement, Feb 21, 1:00 PM CST, 2 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED FEB 21 2001

...WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT...

AREAS OF FREEZING RAIN AND SLEET WILL CONTINUE TO EXPAND ACROSS
SOUTHEAST KANSAS...AND SOUTHERN MISSOURI THIS AFTERNOON.  A FEW
EMBEDDED THUNDERSTORMS WITH SLEET AND FREEZING RAIN WILL CAUSE
SCATTERED HEAVY FREEZING OR FROZEN PRECIPITATION TO OCCUR.  SOME ICE
ACCUMULATIONS WILL BE POSSIBLE...MAKING TRAVEL HAZARDOUS.  THE
PRECIPITATION SHOULD END FROM WEST TO EAST AFTER MIDNIGHT.

.OUTLOOK FOR THURSDAY THROUGH TUESDAY...

A STRONG LATE WINTER STORM WILL DEVE&LOP OVER THE CENTRAL PLAINS LATE
FRIDAY. SEVERE THUNDERSTORM DEVELOPMENT ALONG WITH HEAVY RAINFALL IS
POSSIBLE LATE FRIDAY NIGHT AND SATURDAY MORNING.

LINDENBERG

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Newton

When
February 21, 3:12 PM CST
Where
Newton County, Neosho
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.867, -94.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234588.